Alert archive / North Dakota / Flash Flood Warnings in 2005
Flash Flood Warning 3, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at May 8, 2005, 9:37 PM CDT for Foster County, Wells County, North Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2005, 9:37 PM CDT (02:37 UTC)
- Expired
- May 9, 2005, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Foster County, ND, Wells County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 136 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -186 m²/s²
- 0-3 km storm-relative helicity
- -179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KBIS 090242
FFWBIS
NDC031-103-090530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
937 PM CDT SUN MAY 8 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA
FOSTER COUNTY IN SOUTHEAST NORTH DAKOTA
* UNTIL 1230 AM CDT
* AT 936 PM CDT...DOPPLER RADAR INDICATED HEAVY RAINFALL CONTINUED
OVER FOSTER AND SOUTHERN WELLS COUNTIES. LOCAL LAW ENFORCEMENT
OFFICIALS IN CARRINGTON HAVE REPORTED SIGNIFICANT STREET FLOODING.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARRINGTON...FESSENDEN...CATHAY..SYKESTON...BOWDON AND CHASELEY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4734 9852 4734 9993 4768 9994 4767 9927
4759 9927 4759 9852
$$
TWH2 follow-up statements
000
WGUS73 KBIS 090355
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1048 PM CDT SUN MAY 8 2005
NDC031-103-090530-
WELLS ND-FOSTER ND-
1048 PM CDT SUN MAY 8 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1230 AM CDT FOR FOSTER AND
SOUTHERN WELLS COUNTIES...
AT 1042 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE LIGHT TO MODERATE RAIN FALLING OVER WELLS AND EASTERN
FOSTER COUNTIES. ADDITIONAL THUNDERSTORMS HAVE DEVELOPED TO THE
EAST OF FOSTER COUNTY...AND WERE MOVING TO THE WEST. THIS MAY ADD
ADDITIONAL RAINFALL TO ALREADY SATURATED GROUND. PERSONS LIVING
ALONG CREEKS AND STREAMS SHOULD BE ALERT TO RAPIDLY RISING WATER
LEVELS. TOWNS SUCH AS CARRINGTON...CATHAY...FESSENDEN AND SYKESTON
COULD SEE ADDITIONAL STREET FLOODING IF THESE STORMS MOVE OVER YOUR
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4734 9852 4734 9993 4768 9994 4767 9927
4759 9927 4759 9852
$$
TWH000
WGUS73 KBIS 090524
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1221 AM CDT MON MAY 9 2005
NDC031-103-090531-
WELLS ND-FOSTER ND-
1221 AM CDT MON MAY 9 2005
...THE FLASH FLOOD WARNING FOR FOSTER AND SOUTHERN WELLS COUNTIES IS
CANCELLED...
THUNDERSTORMS HAVE DISSIPATED AND ONLY LIGHT TO MODERATE SHOWERS
REMAIN IN THE REGION.
LAT...LON 4734 9852 4734 9993 4768 9994 4767 9927
4759 9927 4759 9852
$$
LMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at May 8, 2:05 PM CDT, 7 hours 32 minutes earlier.
Area forecast discussion, May 8, 2:05 PM CDT, 7 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 205 PM CDT SUN MAY 8 2005 .SHORT TERM... VERY DYNAMIC PATTERN WITH AN UPPER LOW CONTINUING ITS TREK ACROSS THE NORTHERN PLAINS TONIGHT AND MONDAY. NAM QPF IMPRESSIVE IN OUR EASTERN ZONES...WILL MATCH FGFS FLASH FLOOD WATCH ALONG THE SOUTHERN TWO THIRDS OF OUR COMMON BORDER. BY TUESDAY... THE NEXT UPPER LOW IN A SERIES...APPROACHES THE MOUNTAIN WEST AND THE ACTION ONCE AGAIN PICKS UP AND SPREADS ACROSS OUR STATE TUESDAY NIGHT INTO THURSDAY. .LONG TERM...THURSDAY THROUGH SUNDAY NIGHT. THE UPPER LOW IN THE LEE OF THE ROCKIES/CENTRAL PLAINS ON THURSDAY MOVES EAST SLOWLY AND MERGES WITH A LONGWAVE TROUGH EXTENDING SOUTHWARD FROM CANADA ON FRIDAY. THIS SYSTEM PICKS UP SPEED AND MOVES EAST OF THE REGION BY SATURDAY. HAVE KEPT CHANCE OF SHOWERS IN THE FORECAST ON THURSDAY AND FRIDAY...AND KEPT SATURDAY AND SUNDAY DRY. HIGHS IN THE 50S THURSDAY AND FRIDAY...AND IN THE 60S SATURDAY AND SUNDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THIS EVENING THROUGH MONDAY FOR EASTERN PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. && RSL/JV
Hazardous weather outlook, May 8, 5:43 AM CDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 543 AM CDT SUN MAY 8 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091042- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 543 AM CDT SUN MAY 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP EAST OF A LINE FROM BISMARCK TO MINOT THIS AFTERNOON...WITH SEVERE THUNDERSTORMS POSSIBLE IN THE JAMESTOWN TO ELLENDALE AREA. HEAVY RAIN COULD OCCUR WITH SOME OF THE THUNDERSTORMS. AREAS OF MODERATE RAIN CAN BE EXPECTED IN WESTERN NORTH DAKOTA TODAY AS PRECIPITATION WRAPS AROUND A LOW PRESSURE SYSTEM CENTERED IN THE WESTERN DAKOTAS. RAINFALL AMOUNTS COULD BE ENOUGH TO CAUSE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, May 8, 5:27 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
527 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 6 N KULM 46.39N 98.95W
05/08/2005 1.00 INCH LAMOURE ND PUBLIC
&&
SWICHELocal storm report, May 8, 6:03 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
603 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL ELLENDALE 46.00N 98.52W
05/08/2005 0.75 INCH DICKEY ND FIRE DEPT/RESCUE
LASTED FROM 530 PM CDT TO 543 PM CDT.
&&
SWICHELocal storm report, May 8, 6:35 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
635 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 2 E JAMESTOWN 46.91N 98.66W
05/08/2005 0.88 INCH STUTSMAN ND PUBLIC
&&
SWICHELocal storm report, May 8, 6:58 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
658 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL JAMESTOWN 46.91N 98.70W
05/08/2005 0.88 INCH STUTSMAN ND TRAINED SPOTTER
&&
SWICHELocal storm report, May 8, 8:57 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
857 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 12 ESE ASHLEY 45.97N 99.14W
05/08/2005 1.00 INCH MCINTOSH ND TRAINED SPOTTER
0400 PM HAIL FORBES 45.94N 98.78W
05/08/2005 1.00 INCH DICKEY ND TRAINED SPOTTER
&&
SWICHESpecial weather statement, May 8, 9:07 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 907 PM CDT SUN MAY 8 2005 NDZ023-025-036-037-047-048-050-051-090205- DICKEY-FOSTER-KIDDER-LA MOURE-LOGAN-MCINTOSH-STUTSMAN-WELLS- INCLUDING THE CITIES OF...JAMESTOWN...HARVEY...ELLENDALE... CARRINGTON AND ASHLEY 907 PM CDT SUN MAY 8 2005 TORNADO WATCH 232 AND TORNADO WATCH 235 HAVE BEEN ALLOWED TO EXPIRE AT 900 PM CDT. THEREFORE THERE ARE NO TORNADO WATCHES IN EFFECT OVER WESTERN AND CENTRAL NORTH DAKOTA. VINING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:00 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 60 min |
| May 8, 8:22 PM CDT | Severe Thunderstorm Warning | BIS | Foster | 23 min |
| May 8, 8:41 PM CDT | Severe Thunderstorm Warning | BIS | Foster | 34 min |
Nearby
Flash Flood Warnings in North Dakota, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.